How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11032
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
Type Your OB GYN Question Here...
Dr. Norm S. is online now
A new question is answered every 9 seconds

84 year old woman who had a hysterectomy when she was 36 yrs.

Resolved Question:

84 year old woman who had a hysterectomy when she was 36 yrs. old has recently been put on coumadin and injectable blood thinner (starts with an L). One week after starting this program to treat a blood clot, she starts bleed ing from the vagina. Can you explain?
Submitted: 7 years ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 7 years ago.
It will require an exam to be sure, but most likely this woman bleeds easily because of the blood thinners, and she has some area in the vagina that bleeds easily. This could be just from thin vaginal tissues (vaginal atrophy) due to low estrogen levels, or she might have a small polyp or growth that's bleeding. Occasionally the cervix is left in place during a hysterectomy, so that' another possibility. Vaginal cancer is unusual but does occur, which could also bleed. She needs an exam to see where the blood is coming from. It's unlikely to be serious, and vaginal atrophy is the most likely cause. Vaginal atrophy will sometimes bleed even without any blood thinners. Best regards.
Dr. Norm S. and 2 other OB GYN Specialists are ready to help you